?

Log in

No account? Create an account

Previous Entry | Next Entry

Bad news, good news

The bad news is that the injection I take every other week for my rheumatoid arthritis appears to have lost its efficacy. (This occasionally happens in RA treatment - for whatever reason, a particular medication or agent stops working.) This means that I am exhausted and fuzzy-brained and in a bit more pain than usual.

The good news is that I managed to score an appointment with my rheumatologist next Tuesday.

The bad news is that (a) that's still the better part of a week away and (b) even if he switches my meds, it will take a while until we figure out whether they're working or not.

The good news is that I don't expect this current condition to last forever. It might feel that way, until things get better, but in the grand scheme of things, it won't be long. Right? Right.


Kiva - loans that change lives



Site Meter

Tags:

Comments

( 24 comments — Leave a comment )
robinellen
Feb. 23rd, 2012 01:41 am (UTC)
Yeah, the same thing happens with natural thyroid...and I'm in a similar position with the worst migraine I've had in over a year (which is good news in itself, right?)...but it's challenging to get through right now. (((HUGS))) and healthy wishes!
kellyrfineman
Feb. 23rd, 2012 03:25 am (UTC)
I'm shocked you're able to look at a computer with a migraine. On the (extremely rare *knocks wood*) occasions when I get them, the computer makes them way worse. But I know that everyone's migraines are different. (My daughter gets auras, and I don't, though we both have been known to puke.)

I think the medication thing happens with lots of autoimmune diseases (and I know several doctors classify thyroid as autoimmune-related).
(Anonymous)
Feb. 23rd, 2012 09:26 am (UTC)
:(
I'm so sorry - ugh. Why is it always in the midst of the worst time of everything that it's discovered that the meds no longer work? There must be some narrative causality surrounding this; I swear it even happens in movies.

I feel like I'm sneaking around the edge of a sickroom, peeping in on you occasionally. In the good news/bad news mindset, at least you have friends and loved ones close, and though your body is doing its best to crap out, you have a book coming out, and the rest of us are thinking of you. Take care.
kellyrfineman
Feb. 23rd, 2012 10:55 pm (UTC)
Re: :(
I am very fortunate to have wonderful people who care about me, so at least I've got that!
jbknowles
Feb. 23rd, 2012 11:50 am (UTC)
HUGS Kelly! I am sorry to hear this. I hope the new meds work wonders. Sending you lots of love...
kellyrfineman
Feb. 23rd, 2012 10:55 pm (UTC)
Thanks, Jo. I miss you!
jbknowles
Feb. 24th, 2012 12:09 am (UTC)
I miss you too!

We were trying to figure out which city we would visit for April vacation and part of me was like, let's just go back to Philly!

But... we can't afford it this year. Ah well.

I WILL see you though, in April! Yes?!? Yay!
kellyrfineman
Feb. 25th, 2012 12:26 am (UTC)
Yes! But only on Sunday, I'm afraid, since I have to be here on Saturday to take pictures of Maggie before she heads off to her Junior Prom. However, this means that you'll get to meet my beloved, who is driving up with me late on Saturday night!
jbknowles
Feb. 25th, 2012 12:36 pm (UTC)
Exciting!!!!!!
annemariepace
Feb. 23rd, 2012 02:51 pm (UTC)
:( I hope things are straight soon.
kellyrfineman
Feb. 23rd, 2012 10:56 pm (UTC)
Me too. But as I constantly remind myself, it could be worse.
tracyworld
Feb. 23rd, 2012 04:10 pm (UTC)
That is bad news but your awesome attitude is definitely good news. In the meanwhile, I'm sending some energy and healing thoughts your way...
kellyrfineman
Feb. 23rd, 2012 10:56 pm (UTC)
Thank you, Tracy!
lorrainemt
Feb. 23rd, 2012 04:41 pm (UTC)
Oh, that's so hard. Especially waiting and trying to find something that works. Hope that happens soon! Sending over hugs and love to you, Kelly.
kellyrfineman
Feb. 23rd, 2012 10:56 pm (UTC)
Thanks Lorraine!
angeladegroot
Feb. 23rd, 2012 05:19 pm (UTC)
Right on! And I hope you feel better real soon!
kellyrfineman
Feb. 23rd, 2012 10:56 pm (UTC)
Me too. Grr.
(Deleted comment)
kellyrfineman
Feb. 23rd, 2012 10:56 pm (UTC)
Thanks.
bogwitch64
Feb. 23rd, 2012 11:11 pm (UTC)
Well, it won't help but




Unless you suffer seizures, then they might cause a problem.
kellyrfineman
Feb. 25th, 2012 12:23 am (UTC)
Thankfully, no seizures. And the sparkles are much appreciated!
susanwrites
Feb. 24th, 2012 05:13 am (UTC)
Ugh. I'm so sorry you have to go through this. What a mess. In a related, though not as serious note, I've just discovered there's a shortage of Tetracycline which may or may not mean the drug has been discontinued. I take it for my roscea and Cassie takes 3 pills a day (in addition to other pills)for her skin stuff.

What a pain to change meds and not get the relief you need.
kellyrfineman
Feb. 25th, 2012 12:25 am (UTC)
There's a shortage of methotrexate just now, too, which I used to take for my RA (it's a chemo drug, used for a variety of purposes). But it turns out that one of the US manufacturers had a problem with their facility failing an inspection, so they couldn't keep making as much during the shutdown. Let's hope that's the case with the tetracycline, too, okay?
poolhallace
Feb. 26th, 2012 08:59 pm (UTC)
Oh no :( Prayers for fast relief.
( 24 comments — Leave a comment )

Latest Month

July 2018
S M T W T F S
1234567
891011121314
15161718192021
22232425262728
293031    

Tags

Powered by LiveJournal.com